Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 39, NWS State College, PA

June 2, 2006Lancaster County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 2, 2006, 2:58 PM EDT for Lancaster County, Pennsylvania. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2006, 2:58 PM EDT (18:58 UTC)
Expired
Jun 2, 2006, 3:30 PM EDT
In force
32 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Lancaster County, PA

The radar

The Dover AFB radar (KDOX), 115 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 3:00 PM EDTTSTM WND DMGOxford, PATREES AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 021858
SVRCTP
PAC071-021930-
/O.NEW.KCTP.SV.W.0039.060602T1858Z-060602T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
258 PM EDT FRI JUN 2 2006

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA

* UNTIL 330 PM EDT

* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WAKEFIELD...OR 13 MILES WEST OF OXFORD...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL LANCASTER COUNTY...

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3985 7630 3967 7633 3955 7570 3982 7565

$$

FORECASTER:
DEVOIR
1 follow-up statement
000 
WWUS51 KCTP 021928
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
327 PM EDT FRI JUN 2 2006

PAC071-021937-
/O.EXP.KCTP.SV.W.0039.000000T0000Z-060602T1930Z/
LANCASTER PA-
327 PM EDT FRI JUN 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR LANCASTER COUNTY EXPIRES AT
330 PM EDT...

THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. NO DAMAGE 
REPORTS HAVE BEEN RECEIVED FROM LANCASTER COUNTY LAW ENFORCEMENT. 
THE STORM HAS WEAKENED AND MOVED OFF TO THE EAST INTO CHESTER COUNTY.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3985 7630 3967 7633 3955 7570 3982 7565

$$

FORECASTER:DEVOIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:21 AM EDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jun 2, 10:21 AM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1021 AM EDT FRI JUN 2 2006

.SHORT TERM /REST OF TODAY/...
MOST SHORT TERM DETAILS IN GOOD SHAPE. SCATTERED SHOWERS COVERING
NORTHWEST 2/3 OF MY AREA AT PRESENT AND WILL OVERSPREAD THE REST
BY EARLY AFTERNOON. HIGH BKN-OVC IN SPOTS OVER THE LOWER SUSQ.
ALLOWING TEMPS TO RISE INTO THE MIDDLE TO UPPER 70S ALREADY AT
SOME METARS (KLNS & KTHV). WL NEED TO CORRESPONDINGLY BUMP TEMPS UP
THERE. REMAINDER LOOK TO BE REASONABLE FOR THIS AFTERNOON.

WETTER GFS STILL LOOKING TO BE THE BEST AVAILABLE SOLUTION FOR
THE NEXT 24 HOURS. NAM/WRF CONTINUE TO BE VERY POORLY INITIALIZED
WITH PRECIP OVER THE OHIO VALLEY. WIDESPREAD 1 TO 2 INCHES APPEARS
LIKELY WITH THIS SYSTEM...WHICH GIVEN 6 HOUR FLASH FLOOD GUIDANCE
VALUES OF 3 TO 4 INCHES WOULD NOT APPEAR TO BE A BIG FLOOD THREAT.
CURRENT FLASH FLOOD WATCH OVER CAMBRIA/SOMERSET IS THE EXCEPTION
WHERE 2 DAYS OF HEAVY RAINFALL HAVE AFFECTED THAT AREA GIVING A
LOWER THRESHOLD. WL HOLD ONTO THE FLASH FLOOD WATCHES THERE.

&&

.PREV DISCUSSION...
 /ISSUED 410 AM EDT FRI JUN 2 2006/

SHORT TERM /TODAY/...

VERY COMPLEX PATTERN TO TRY AND DIGEST AND MAKE SENSE OF THIS
MORNING. MESO ANAL AT 06Z PLACES ONE SFC LOW SOMEWHERE OVER NEW
ENG/NY...CANADIAN OBS NOT PLOTTING SO EXACT LOCATION MURKY. WEAK
TROF/FRONT EXTENDS SOUTH FROM THE LOW INTO THE MID ATL STATES TO
NRN SOUTH CAROLINA.

MAIN SFC FRONT SEEMS TO EXTEND SOUTHWESTWARD INTO CENTRAL OHIO TO
A DEVELOPING SFC WAVE OVER WESTERN TN/KY. THE HARD PART OF THE
FORECAST CENTERS AROUND WHETHER THIS FEATURE WILL BECOME THE MAIN
PLAYER IN OUR WEATHER TODAY AND TONIGHT...AS WELL AS WHEN. AS OF
06Z AT LEAST A COUPLE OF THINGS LEAD ME TO BELIEVE THE ANSWER MAY
BE YES. THIS WUD GIVE THE GFS GREATER WEIGHT IN WHAT IT IS
PROGGING FOR THE REGION.

THE NAM IS MUCH WEAKER WITH THE SFC LOW AT 06Z...SHOWING A FLAT
OPEN WAVE...WHILE THE GFS IS SEEING A WELL DEFINE LOW. ANOTHER
FEATURE THAT BODES WELL FOR THE GFS IS THAT IT IS DOING A BETTER
JOB SEEING THE HEAVY RAIN CURRENTLY FALLING IN INDIANA. THE NAM
QPF IS MUCH LIGHTER AND JUST ENTERING INDIANA AT 06Z. IT NEVER
REALLY CATCHES UP ON THIS. IN FACT THE HIGH RES MODELS LIKE THE
NAM12 AND WRF AND RUC ARE HAVING A VERY TOUGH TIME SPINNING UP
THIS PRECIP. ANOTHER FACTOR TO CONSIDER IS JUST MATCHING THE NAM
00Z HEIGHTS TO OBSERVED RAOB PLOTS AND IT SEEMS TO FALL SHORT A
BIT THERE AS WELL. IT WANTS TO ROUND OUT THE SHORTWAVE MORE THAN
THE GFS...IGNORING THE 580DM OBSERVED 500 HEIGHT IN NERN KANSAS.
THE GFS SEES THIS BETTER AND HAS A SHARPER SHORTWAVE AS A RESULT.

GIVEN THESE FACTORS AND THAT THE GFS HAS HAD VERY GOOD RUN TO RUN
CONTINUITY...I SKEWED THINGS A BIT WETTER TODAY AND TONIGHT AS A
RESULT. GFS POPS ARE MUCH HIGHER THAN THE NAM AND SEEM MORE
REALISTIC. I DID NUDGE MAV TEMPS UP A BIT TODAY...BUT IF THE RAIN
MOVES IN FAST ENOUGH WE COULD HAVE A HARD TIME REACHING MY FCST
HIGHS. EITHER WAY WE WILL BE MUCH COOLER THAN RECENT DAYS.

OTHER THREAT TODAY IS THE ONE FOR HEAVY RAIN. WE HAVE ALMOST COLD
SEASON DYNAMICS SET TO WORK ON A SUMMER AIRMASS. PWATS ARE 1.5 TO
2 INCHES ACROSS MUCH OF THE REGION...SOME 1-3 STD DEV ABOVE
NORMAL. MEANWHILE A POTENT ALMOST CLASSIC LOOKING ANTICYCLONICALLY
CURVED RIGHT JET ENTRANCE REGION IS PROGGED TO BEGIN EXERTING ITS
INFLUENCE ON THE REGION DURING THE DAY AND EVENING. A LOOK AT A
WATER VAPOR LOOP CONFIRMS THE PRESENCE OF THIS VERY VIRILE LOOKING
FEATURE. AS IT SLIDES EAST THE GFS GENERATES AN ELONGATED AREA OF
POTENT FRONTOGENETIC FORCING WHICH IT PUSHES OVER THE REGION DURING
THE DAY. WAS CONSIDERING EXPANDING THE FLOOD WATCH INTO THE SERN
PART OF MY FCST AREA GIVEN RECENT DAYS DELUGES...BUT THE GFS
TRACKS ITS MAX QPF UP THRU THE CENTRAL PART OF THE STATE TODAY.
ULTIMATELY I HAVE A LOWER CONFIDENCE THAT THE SE WILL SEE ENUF
ADDITIONAL RAIN TO WARRANT A WATCH SO I HELD BACK FOR NOW.
I HAVE LITTLE CONFIDENCE IN EXACTLY WHERE THE BEST RAINS WILL
EVENTUALLY OCCUR...SO I THINK THE PLACEMENT OF ANY POTENTIAL HEAVY
CONVECTION IS GOING TO HAVE TO BE HANDLED AS A SHORT TERM
FORECAST PROBLEM TODAY.

LA CORTE

LONG TERM /TONIGHT THROUGH THURSDAY/...

SPENT MOST OF THE FORECAST TRYING TO TINKER WITH THE SHORT TERM
PROBLEMS AS THE LONG TERM LOOKS RELATIVELY TRANQUIL ALBEIT COOL.
MREF PROGS AS WELL AS THE ECMWF SHOW A COMPLETE REVERSAL OF OUR
RECENT VISIT FROM THE MID SUMMER HEAT AND HUMIDITY...BY DROPPING
AN UPPER LOW IN ON US WHICH IT KEEPS AROUND THROUGHOUT THE
UPCOMING WEEK. THE HEIGHTS STAY ANOMALOUSLY LOW INTO THE END OF
THE WEEK...HOWEVER WE MAY BE ABLE TO ESCAPE THE CHILLIEST OF THE
TEMPERATURES. GUIDANCE SUGGESTS THE MOST ANOMALOUSLY COOL AIR
SLIDES INTO DIXIE WHILE WE STAY NEAR NORMAL FOR PROGGED
THICKNESSES AND 850 TEMPS. UNDER SUCH CONDITIONS...IF WE CAN
MANAGE ANY SUNSHINE...THE DAYTIME HIGHS...WHILE COOLER THAN
NORMAL...WILL NOT BE TOO UNPLEASANT.

THERE IS A HINT OF A STRONGER FRONT SLATED FOR MID WEEK. I DIDNT
CHANGE ANY OF THE FORECAST SURROUNDING THAT FEATURE.

LA CORTE

AVIATION...

FRONT WILL BE NEAR C PA TODAY INTO SATURDAY MORNING. MAINLY MVFR
CONDITIONS THIS MORNING...WITH SOME IFR CONDITIONS ACROSS THE NW
MTNS. A FEW SHOWERS AND ISOLATED STORMS ACROSS S PA THIS MORNING.

WEAK WAVE TO TRACK EASTWARD ALONG THE FRONT LATER THIS AFT INTO THIS
EVENING. THUS EXPECTING ANOTHER DAY OF SHOWERS AND STORMS. THUS
WHILE POCKETS OF VFR CONDITIONS ARE EXPECTED BY EARLY
AFTERNOON...EXPECT CONDITIONS WILL BE POOR AT TIMES LATER THIS
AFT...MVFR AND EVEN SOME IFR CONDITIONS AT TIMES...AS NEW STORMS
FIRE UP THIS AFTERNOON AND EVENING.

IMPROVING CONDITIONS EXPECTED LATER THIS WEEKEND.

MARTIN

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR PAZ024-033 UNTIL 10 PM FRIDAY.
&&

SHORT TERM...DEVOIR
Hazardous weather outlook, Jun 2, 4:29 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 AM EDT FRI JUN 2 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-030830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
429 AM EDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT INTO THIS EVENING FOR THE LAUREL
HIGHLANDS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE
ACROSS THE REGION TODAY. SOME MAY BE HEAVY ENOUGH TO CAUSE
LOCALIZED FLOODING IN AND NEAR THE WATCH AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...SPOTTERS PLEASE CALL
WITH HEAVY RAINFALL...FLOODING OR SEVERE WEATHER REPORTS.

In the hours before

Local storm report, Jun 2, 10:43 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1043 AM EDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     TSTM WND GST     3 E NEWPORT             40.48N 77.08W
05/30/2006  E0.00 MPH        PERRY              PA   TRAINED SPOTTER

            ESTIMATED WIND GUST BETWEEN 50 AND 60 MPH...WITH DIME
            SIZED HAIL. NO DAMAGE REPORTED AT TIME.

0639 PM     TSTM WND DMG     4 SW ROCKWOOD           39.88N 79.21W
05/30/2006                   SOMERSET           PA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWNED ON WHIPKEY DAM RD. DIME SIZED
            HAIL REPORTED DURING EVENT.

0642 PM     TSTM WND DMG     SOMERSET                40.01N 79.08W
05/30/2006                   SOMERSET           PA   LAW ENFORCEMENT

            911 DISPATCH REPORTS TREES AND POWERLINES DOWNED ON BYERS
            RD.

0659 PM     HAIL             2 S NUMIDIA             40.86N 76.41W
05/30/2006  E1.00 INCH       COLUMBIA           PA   EMERGENCY MNGR

            QUARTER SIZED HAIL ESTIMATED BY EMERGENCY MANAGEMENT
            OFFICIAL.

0920 PM     HAIL             WILLIAMSPORT            41.24N 77.02W
05/30/2006  E0.75 INCH       LYCOMING           PA   TRAINED SPOTTER

0928 PM     HAIL             WILLIAMSPORT            41.24N 77.02W
05/30/2006  E1.00 INCH       LYCOMING           PA   STORM CHASER

            STORM CHASER REPORTS QUARTER SIZED HAIL WITH TREES DOWN
            AND POWER OUT AT RESIDENCE.

0442 PM     HAIL             CONFLUENCE              39.81N 79.35W
05/31/2006  E0.88 INCH       SOMERSET           PA   PUBLIC

            NICKLE SIZED HAIL REPORTED ALONG SOMERSET COUNTY LINE
            NEAR CONFLUENCE.

0530 PM     HEAVY RAIN       SOMERSET                40.01N 79.08W
05/31/2006  E0.00 INCH       SOMERSET           PA   LAW ENFORCEMENT

            ESTIMATED 2 TO 4 INCHES PER HOUR OVER THE LAST HOUR IN
            SOMERSET CAUSING BASEMENTS TO FLOOD AND ROAD CLOSURES.
            ALSO REPORTED...MULTIPLE TREES DOWN IN TOWN.

0530 PM     HEAVY RAIN       N SOMERSET              40.01N 79.08W
05/31/2006  M0.00 INCH       SOMERSET           PA   TRAINED SPOTTER

            2.25 INCHES OF RAINFALL IN 1 HOUR 15 MINUTES. MAX HAIL
            SIZE DURRING EVENT 1/4 INCH DIAMETER.

0535 PM     HAIL             OGLETOWN                40.19N 78.70W
05/31/2006  E1.00 INCH       SOMERSET           PA   PUBLIC

            1 INCH DIAMETER HAIL REPORTED BY PUBLIC

0600 PM     FLASH FLOOD      LILLY                   40.42N 78.62W
05/31/2006                   CAMBRIA            PA   LAW ENFORCEMENT

            ROCK SLIDE REPORTED ON PORTIONS OF ROUTE 53. BASEMENTS IN
            NEARBY LILLY FLOODED.

0655 PM     HAIL             4 ENE WELLSBORO         41.77N 77.23W
05/31/2006  M0.88 INCH       TIOGA              PA   TRAINED SPOTTER

            SPOTTER REPORTS NICKEL SIZED HAIL.

0730 PM     FLOOD            3 W LILLY               40.42N 78.68W
05/31/2006                   CAMBRIA            PA   EMERGENCY MNGR

            FLOODING ALONG LITTLE CONEMAUGH DAMAGED ROADWAYS AND
            BERM. ADDITIONALLY...APPROXIMATLY 30 BASEMENTS FLOODED
            BETWEEN THE LITTLE CONEMAUGH AND TOWN OF LILLY.

0806 PM     FLASH FLOOD      HYNER                   41.30N 77.67W
05/31/2006                   CLINTON            PA   LAW ENFORCEMENT

            ROCKSLIDE AND TREES DOWN ON ROUTE 120 NEAR HYNER.

0413 PM     TSTM WND DMG     POTTSVILLE              40.68N 76.21W
06/01/2006                   SCHUYLKILL         PA   EMERGENCY MNGR

            TREES DOWN

0651 PM     FLASH FLOOD      4 NE FAWN GROVE         39.77N 76.40W
06/01/2006                   YORK               PA   EMERGENCY MNGR

            INTERSECTION OF ROUTE 425 AND NACE ROAD CLOSED DUE TO
            FLOODING

0714 PM     FLASH FLOOD      5 NE FAWN GROVE         39.78N 76.38W
06/01/2006                   YORK               PA   EMERGENCY MNGR

            WOODBINE ROAD CLOSED DUE TO FLOODING

&&

VGC
Special weather statement, Jun 2, 2:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
242 PM EDT FRI JUN 2 2006

PAZ066-021930-
LANCASTER-
242 PM EDT FRI JUN 2 2006

...A STRONG THUNDERSTORM WILL AFFECT LANCASTER COUNTY...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF BEL AIR...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR WAKEFIELD AROUND 300 PM AND BETHEL
AROUND 305 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FORECASTER:
Special weather statement, Jun 2, 2:50 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
250 PM EDT FRI JUN 2 2006

PAZ058-021945-
SCHUYLKILL-
250 PM EDT FRI JUN 2 2006

...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL COUNTY...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SHENANDOAH...MOVING EAST AT 15 MPH. THE
THUNDERSTORM WILL BE NEAR MAHANOY CITY...LOCUST LAKE STATE PARK
AROUND 255 PM...MIDDLEPORT AROUND 305 PM...TUSCARORA AROUND 310 PM...
HOMETOWN AROUND 320 PM...TAMAQUA AND COALDALE AROUND 330 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 122 AND 137.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FORECASTER: DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:23 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin37 min
Jun 2, 5:40 PM EDTFlash Flood WarningCTPYork3 hr
Jun 2, 6:09 PM EDTSevere Thunderstorm WarningCTPYork66 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.